MAUDE Adverse Event Report: FINSBURY ORTHOPAEDICS LIMITED SUMMIT POR TAPER SZ8 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

FINSBURY ORTHOPAEDICS LIMITED SUMMIT POR TAPER SZ8 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157011150
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Anxiety (2328); Distress (2329); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Unspecified Tissue Injury (4559); Physical Asymmetry (4573)
Date of Event 11/18/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Litigation papers allege pain, injury, and elevated metal ion levels.Update rec¿d (b)(6) 2015 - plaintiff¿s preliminary disclosure form was received, which identified dob information.Part/lot information was identified from patient sticker sheet.The complaint and associated mdrs were updated.There was no new information that would change the outcome of the investigation.The complaint was updated on: (b)(6) 2015.Litigation complaint received ad (b)(6) 2023.Update ad (b)(6) 2023 litigation records received.Litigation records alleges emotional distress, disability, disfigurement and economic damages.Added account name, associated contacts, concomitant products and dor.Corrected patient initials and doi.Doi: (b)(6) 2008.Dor: (b)(6) 2023.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records were received: patient claimed any physical injuries as a result of the device.He was uncertain as to when the symptoms began.He sustained physical injuries to his tendons, tissues and bones within his right hip.Suffered extreme pain, agitation, anxiety and panic attacks over the past 10 to 15 years.He suffered skin rashes on his legs, arms and scalp.Suffered severe pain in his lower back, right buttock and groin because of his hip.Suffered elevated cobalt and chromium levels.During revision procedure, physician found metallosis throughout his hip.Post-revision surgery, his right leg is now one and a half inches shorter than his left leg.He has to use cane to ambulate.The ongoing gait problems are causing back issues.He is unable to do activities without any sever pain in the hip area.It is difficult to walk for any length of time.He has stress and anxiety about all the damage that the asr has caused and about future damage that the high ion levels and metal in his bloodstream can cause.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ8 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
FINSBURY ORTHOPAEDICS LIMITED
13 mole business park, randall
leatherhead, surrey
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
usa
warsaw, IN 46581-0988
3035526892
MDR Report Key17458048
Report Number1818910-2023-16007
Device Sequence Number19479102
Product Code LPH
UDI-Device Identifier10603295060093
UDI-Public10603295060093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Catalogue Number157011150
Device Lot NumberBL3CD1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 60; ASR UNI FEMORAL IMPL SIZE 53; SUMMIT POR TAPER SZ8 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale